MAUDE Adverse Event Report: BECKMAN COULTER ACCESS VITAMIN B12 REAGENT; RADIOASSAY, VITAMIN B12

BECKMAN COULTER ACCESS VITAMIN B12 REAGENT; RADIOASSAY, VITAMIN B12
Model Number 33000
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The access vitamin b12 reagent was not returned for evaluation.No hardware errors, flags or other assay issues were reported in conjunction with this event.System performance indicators such as system checks and calibrations were not provided for review.Although the customer's level 1 and level 3 quality control were noted to shift low with the specific lot of reagent used, there is insufficient information to reasonably suggest a malfunction occurred.Customer's level 2 quality control was passing within specifications.(b)(4).In conclusion, the cause of this event cannot be determined with the available information.
 
Event or Problem Description
The customer reported erroneous low vitamin b12 (access vitamin b12, part number (b)(4) and lot number 921766) results were generated on the customer's dxi 800 access immunoassay analyzers (dxi) (part number (b)(4) and serial numbers (b)(4) and (b)(4).The customer reported additional erroneous low vitamin b12 results were also generated on the customer's dxi 800 access immunoassay analyzers at an alternate site (dxi part numbers and serial numbers not provided).The initial results were released from the laboratory.There was a report of change to patient treatment or management in association with this event.On (b)(6) 2020 the customer reported an unknown number of patients received vitamin b12 injections (doses not provided).There was no further information regarding change to patient treatment or management or patient outcome provided.System performance indicators such as system checks and calibrations were not provided for review.There was no report of hardware errors or other issues with the dxi instruments.No other assay issues were reported in conjunction with this event.Quality control information provided demonstrated a shift lower in the customer' quality control levels 1 and 3.Level 2 quality control remained stable.Customer did not report sample integrity issues.Sample collection information such as sample type and volume drawn, centrifugation time and speed, sample handling or processing were not provided.

Brand Name
ACCESS VITAMIN B12 REAGENT
Common Device Name
RADIOASSAY, VITAMIN B12
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key10683918
Report Number2122870-2020-00088
Device Sequence Number2961752
Product Code CDD
UDI-Device Identifier15099590224301
UDI-Public(01)15099590224301(17)210228(11)200229(10)921766
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number33000
Device Catalogue Number33000
Device Lot Number921766
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2020
Initial Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;